| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Defective Component (2292)
| Health Effect - Clinical Code |
Thrombosis/Thrombus (4440)
| Date of Event |
02/09/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported, picc patient developed a dvt in 24 hours.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported some of the vascular access nurses had a picc line that they thought felt different and was more like a 5 french.They do have some of the picc to ship in.They will need shipping label and materials.The patient developed a dvt in 24 hours.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of dvt forming due to catheter rigidity is inconclusive due to the state of the returned sample.One fragment of a d/l powerpicc was returned for evaluation.An initial visual observation of the returned catheter revealed the fragment returned to be from the 36 cm depth marking to the distal end of the catheter.No obvious blood residues were observed along the catheter.A microscopic observation of the returned catheter fragment revealed the device to be comparable to a non-complainant 4 fr d/l powerpicc catheter shaft.A microscopic comparison of the complainant catheter shaft to a 5 fr d/l powerpicc catheter revealed the 5 fr, non-complainant catheter to appear larger than the complainant catheter.The septum inside the dual lumen catheter may cause the catheter to feel more rigid than a single lumen 4 fr catheter; however, it could not be determined whether dvt formed due to inadequacy of the catheter, and nothing along the returned catheter shaft appeared to have contributed to the dvt formation.Therefore, the complaint of formation of dvt due to catheter rigidity is inconclusive at this time.This complaint will be recorded for future trending and monitoring purposes.